Alert archive / New York / Winter Storm Watches in 2007

Winter Storm Watch 3, NWS Buffalo, NY

February 28, 2007Jefferson County, Lewis County, Oswego County, New York

NWS Buffalo, NY issued this winter storm watch at Feb 28, 2007, 4:21 AM EST for Jefferson County, Lewis County, Oswego County, New York. It took effect at Mar 1, 2007, 6:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 28, 2007, 4:21 AM EST (09:21 UTC)
In effect from
Mar 1, 2007, 6:00 PM EST
Expired
Mar 1, 2007, 4:37 AM EST
In force
Issued by
NWS Buffalo, NY

Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY

The radar

The Ft Drum radar (KTYX), 18 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 9.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2007-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2007-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
764 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KBUF 280921
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
421 AM EST WED FEB 28 2007

...SIGNIFICANT ICING POSSIBLE EAST OF LAKE ONTARIO LATE THURSDAY
THROUGH FRIDAY MORNING...

.LOW PRESSURE DEVELOPING OVER THE SOUTHERN PLAINS EARLY THIS
MORNING WILL MOVE SLOWLY TO THE NORTHEAST TODAY AND TONIGHT...THEN
STALL NEAR LAKE MICHIGAN LATE THURSDAY AND FRIDAY. MOISTURE
SPREADING AHEAD OF THIS SYSTEM WILL PRODUCE A MIX OF SNOW AND
SLEET ACROSS THE NORTH COUNTRY THURSDAY EVENING. AS A LAYER WARMER
AIR ALOFT RIDES OVER COLDER AIR AT THE SURFACE...A MIX OF SLEET
AND FREEZING RAIN WILL DEVELOP ACROSS THE AREA THURSDAY NIGHT AND
LAST INTO FRIDAY MORNING. THE ACCUMULATION OF FREEZING RAIN AND
SLEET MAY EXCEED ONE HALF INCH BEFORE A CHANGEOVER TO RAIN TAKES
PLACE TOWARD EARLY FRIDAY AFTERNOON.


NYZ006>008-281730-
/O.NEW.KBUF.WS.A.0003.070301T2300Z-070302T1700Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
421 AM EST WED FEB 28 2007

...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING. 

SNOW WILL SPREAD NORTH ACROSS THE AREA LATE THURSDAY AFTERNOON
AND MIX WITH SLEET AND FREEZING RAIN THURSDAY NIGHT. FREEZING RAIN
WILL MIX WITH SLEET AT TIMES THROUGH FRIDAY MORNING BEFORE A
CHANGEOVER TO JUST RAIN OCCURS BY EARLY FRIDAY AFTERNOON. THE 
ACCUMULATION OF FREEZING RAIN AND SLEET MAY EXCEED ONE HALF INCH
BEFORE THE CHANGEOVER TO RAIN TAKES PLACE.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS. STAY TUNED TO NOAA
WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.


$$

TJP
4 follow-up statements
000 
WWUS41 KBUF 281532
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1032 AM EST WED FEB 28 2007

...SIGNIFICANT ICING POSSIBLE EAST OF LAKE ONTARIO LATE THURSDAY
THROUGH FRIDAY MORNING...

.LOW PRESSURE DEVELOPING OVER THE SOUTHERN PLAINS WILL MOVE
SLOWLY TO THE NORTHEAST THIS AFTERNOON AND TONIGHT...THEN STALL
NEAR LAKE MICHIGAN LATE THURSDAY AND FRIDAY. MOISTURE SPREADING
AHEAD OF THIS SYSTEM WILL PRODUCE A MIX OF SNOW AND SLEET ACROSS
THE NORTH COUNTRY THURSDAY EVENING. AS A LAYER WARMER AIR ALOFT
RIDES OVER COLDER AIR AT THE SURFACE...A MIX OF SLEET AND FREEZING
RAIN WILL DEVELOP ACROSS THE AREA THURSDAY NIGHT AND LAST INTO
FRIDAY MORNING. THE ACCUMULATION OF FREEZING RAIN AND SLEET MAY
EXCEED ONE HALF INCH BEFORE A CHANGEOVER TO RAIN TAKES PLACE
TOWARD EARLY FRIDAY AFTERNOON.

NYZ006>008-282345-
/O.CON.KBUF.WS.A.0003.070301T2300Z-070302T1700Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
1032 AM EST WED FEB 28 2007

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY MORNING. 

SNOW WILL SPREAD NORTH ACROSS THE AREA LATE THURSDAY AFTERNOON
AND MIX WITH SLEET AND FREEZING RAIN THURSDAY NIGHT. FREEZING
RAIN WILL MIX WITH SLEET AT TIMES THROUGH FRIDAY MORNING BEFORE A
CHANGEOVER TO JUST RAIN OCCURS BY EARLY FRIDAY AFTERNOON. THE
ACCUMULATION OF FREEZING RAIN AND SLEET MAY EXCEED ONE HALF INCH
BEFORE THE CHANGEOVER TO RAIN TAKES PLACE.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS. STAY TUNED TO NOAA
WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.

$$

SAGE
000 
WWUS41 KBUF 282108
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
408 PM EST WED FEB 28 2007

...SIGNIFICANT ICING POSSIBLE EAST OF LAKE ONTARIO LATE THURSDAY
THROUGH FRIDAY MORNING...

.LOW PRESSURE DEVELOPING OVER THE SOUTHERN PLAINS WILL MOVE
SLOWLY TO THE NORTHEAST OVERNIGHT...THEN STALL
NEAR LAKE MICHIGAN LATE THURSDAY AND FRIDAY. MOISTURE SPREADING
AHEAD OF THIS SYSTEM WILL PRODUCE SNOW ACROSS THE NORTH COUNTRY
THURSDAY EVENING. AS A LAYER OF WARMER AIR ALOFT RIDES OVER COLDER
AIR AT THE SURFACE...A MIX OF SLEET AND FREEZING RAIN WILL LIKELY DEVELOP
ACROSS THE AREA THURSDAY NIGHT AND LAST INTO FRIDAY MORNING. THE
ACCUMULATION OF FREEZING RAIN AND SLEET MAY EXCEED ONE HALF INCH
BEFORE A CHANGEOVER TO RAIN TAKES PLACE TOWARD EARLY FRIDAY
AFTERNOON.

NYZ006>008-010515-
/O.CON.KBUF.WS.A.0003.070301T2300Z-070302T1700Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
408 PM EST WED FEB 28 2007

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY MORNING. 

SNOW IS EXPECTED TO SPREAD NORTH ACROSS THE AREA LATE THURSDAY
AFTERNOON AND MIX WITH OR CHANGE TO SLEET AND FREEZING RAIN
THURSDAY NIGHT. IT IS TOO EARLY TO BE CERTAIN HOW MUCH SNOW OR
FREEZING RAIN WILL FALL ACROSS THE REGION BECAUSE OF THE COMPLEX
TEMPERATURE STRUCTURE OF THE ATMOSPHERE BUT THERE IS A POTENTIAL
FOR AS MUCH AS 4 TO 6 INCHES OF SNOW AND A POSSIBILITY OF
SIGNIFICANT ICING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS. STAY TUNED TO NOAA
WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
AND POSSIBLE WARNINGS.

$$

SAGE
000 
WWUS41 KBUF 010255
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
955 PM EST WED FEB 28 2007

...SIGNIFICANT ICING POSSIBLE EAST OF LAKE ONTARIO LATE THURSDAY
THROUGH FRIDAY MORNING...

.LOW PRESSURE DEVELOPING OVER THE SOUTHERN PLAINS WILL MOVE
SLOWLY TO THE NORTHEAST OVERNIGHT...THEN STALL NEAR LAKE MICHIGAN
LATE THURSDAY AND FRIDAY. MOISTURE SPREADING AHEAD OF THIS SYSTEM
WILL PRODUCE SNOW ACROSS THE NORTH COUNTRY THURSDAY EVENING. AS A
LAYER OF WARMER AIR ALOFT RIDES OVER COLDER AIR AT THE SURFACE...
A MIX OF SLEET AND FREEZING RAIN WILL LIKELY DEVELOP ACROSS THE
AREA THURSDAY NIGHT AND LAST INTO FRIDAY MORNING. THE
ACCUMULATION OF FREEZING RAIN AND SLEET MAY EXCEED ONE HALF INCH
THURSDAY NIGHT INTO FRIDAY MORNING.

NYZ006>008-011100-
/O.CON.KBUF.WS.A.0003.070301T2300Z-070302T1700Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
955 PM EST WED FEB 28 2007

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY MORNING. 

SNOW IS EXPECTED TO SPREAD NORTH ACROSS THE AREA LATE THURSDAY
AFTERNOON OR THURSDAY EVENING AND MIX WITH OR CHANGE TO SLEET AND
FREEZING RAIN THURSDAY NIGHT. THERE REMAINS MUCH UNCERTAINTY AS TO
WHICH TYPE OF WINTRY PRECIPITATION WILL BECOME PREDOMINANT. JUST A
SMALL CHANGE IN THE FORECAST TRACK OF THIS STORM WILL HAVE A LARGE
IMPACT ON PRECIPITATION TYPE. CURRENT INDICATIONS SUGGEST THERE
IS A POTENTIAL FOR AS MUCH AS 4 TO 6 INCHES OF SNOW AND THE
POSSIBILITY OF SIGNIFICANT ICING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY SIGNIFICANTLY IMPACT
TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. STAY TUNED TO
NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS AND POSSIBLE WARNINGS.

$$

HITCHCOCK
000 
WWUS41 KBUF 010937
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
437 AM EST THU MAR 1 2007

...SIGNIFICANT ICING POSSIBLE EAST OF LAKE ONTARIO LATE THURSDAY
THROUGH FRIDAY MORNING...

.LOW PRESSURE DEVELOPING OVER THE SOUTHERN PLAINS WILL MOVE
NORTHEAST AND STALL OVER WISCONSIN TONIGHT AND FRIDAY. MOISTURE
SPREADING AHEAD OF THIS SYSTEM WILL PRODUCE A WINTRY MIX OF
PRECIPITATION ACROSS THE AREA TODAY AND TONIGHT.


NYZ006>008-011745-
/O.UPG.KBUF.WS.A.0003.070301T2300Z-070302T1700Z/
/O.NEW.KBUF.WS.W.0002.070301T2300Z-070302T1700Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
437 AM EST THU MAR 1 2007

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM EST
FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW IS EXPECTED TO SPREAD NORTH ACROSS THE AREA TOWARD EVENING.
AS WARMER AIR ALOFT OVERSPREADS THE AREA...THE SNOW WILL BEGIN TO
MIX WITH FREEZING RAIN LATER TONIGHT. A WINTRY MIX OF SNOW...SLEET
AND FREEZING RAIN FRIDAY MORNING WILL CHANGE TO ALL RAIN DURING
THE AFTERNOON. TOTAL SNOWFALL ACCUMULATIONS OF 4 TO 8 INCHES ARE
POSSIBLE WITH ADDITIONAL ICING OF 1/2 TO 3/4 INCH. 

A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS
EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING
CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU
SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE, OR YOU SHOULD USE
EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. STAY TUNED TO NOAA
WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.

$$

NYZ019-020-011700-
/O.NEW.KBUF.WW.Y.0007.070301T1200Z-070301T1700Z/
CHAUTAUQUA-CATTARAUGUS-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN
437 AM EST THU MAR 1 2007

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO
NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO
NOON EST TODAY. 

SNOW IS EXPECTED TO SPREAD NORTH ACROSS THE AREA THIS MORNING. AS
WARMER AIR ALOFT OVERSPREADS THE AREA...THE SNOW WILL BEGIN TO MIX
WITH FREEZING RAIN AND SLEET FOR AWHILE...BEFORE CHANGING TO ALL
RAIN THIS AFTERNOON. SNOW AND SLEET ACCUMULATION LESS THAN AN INCH
IS EXPECTED.

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS SNOW, SLEET, AND FREEZING RAIN.
WHILE THE WEATHER WILL BE SIGNIFICANT, THE WORD ADVISORY IMPLIES
THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA
WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.

$$

NYZ010-085-011745-
/O.NEW.KBUF.WW.Y.0007.070301T1500Z-070301T2100Z/
NORTHERN ERIE-SOUTHERN ERIE-
INCLUDING THE CITIES OF...BUFFALO...ORCHARD PARK...SPRINGVILLE
437 AM EST THU MAR 1 2007

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
4 PM EST THIS AFTERNOON. 

SNOW IS EXPECTED TO SPREAD NORTH ACROSS THE AREA LATER THIS
MORNING. AS WARMER AIR ALOFT OVERSPREADS THE AREA...THE SNOW WILL
BEGIN TO MIX WITH FREEZING RAIN AND SLEET FOR AWHILE...BEFORE
CHANGING TO ALL RAIN LATER THIS AFTERNOON. SNOW AND SLEET
ACCUMULATION LESS THAN AN INCH IS EXPECTED.

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS SNOW, SLEET, AND FREEZING RAIN.
WHILE THE WEATHER WILL BE SIGNIFICANT, THE WORD ADVISORY IMPLIES
THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA
WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.

$$

NYZ001-002-011-012-021-011745-
/O.NEW.KBUF.WW.Y.0007.070301T1500Z-070301T2300Z/
NIAGARA-ORLEANS-GENESEE-WYOMING-ALLEGANY-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BATAVIA...
WARSAW...WELLSVILLE
437 AM EST THU MAR 1 2007

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
6 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM EST THIS AFTERNOON. 

SNOW IS EXPECTED TO SPREAD NORTH ACROSS THE AREA LATE THIS
MORNING. AS WARMER AIR ALOFT OVERSPREADS THE AREA...THE SNOW WILL
BEGIN TO MIX WITH FREEZING RAIN AND SLEET DURING  THE
AFTERNOON...BEFORE CHANGING TO ALL RAIN LATE THIS AFTERNOON. SNOW
AND SLEET ACCUMULATION AROUND AN INCH IS EXPECTED.

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS SNOW, SLEET, AND FREEZING RAIN.
WHILE THE WEATHER WILL BE SIGNIFICANT, THE WORD ADVISORY IMPLIES
THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA
WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.

$$

NYZ003-013-011745-
/O.NEW.KBUF.WW.Y.0007.070301T1700Z-070302T0300Z/
MONROE-LIVINGSTON-
INCLUDING THE CITIES OF...ROCHESTER...GENESEO
437 AM EST THU MAR 1 2007

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM
EST THIS EVENING. 

SNOW IS EXPECTED TO SPREAD NORTH ACROSS THE AREA DURING THE EARLY
AFTERNOON. AS WARMER AIR ALOFT OVERSPREADS THE AREA...THE SNOW
WILL BEGIN TO MIX WITH FREEZING RAIN AND SLEET DURING THE LATE
AFTERNOON...BEFORE CHANGING TO ALL RAIN THIS EVENING. SNOW AND
SLEET ACCUMULATION AROUND AN INCH IS EXPECTED.

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS SNOW, SLEET, AND FREEZING RAIN.
WHILE THE WEATHER WILL BE SIGNIFICANT, THE WORD ADVISORY IMPLIES
THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA
WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.


$$

NYZ014-011745-
/O.NEW.KBUF.WW.Y.0007.070301T1700Z-070302T0500Z/
ONTARIO-
INCLUDING THE CITY OF...CANANDAIGUA
437 AM EST THU MAR 1 2007

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT
EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT
EST TONIGHT. 

SNOW IS EXPECTED TO SPREAD NORTH ACROSS THE AREA DURING THE EARLY
AFTERNOON. AS WARMER AIR ALOFT OVERSPREADS THE AREA...THE SNOW
WILL BEGIN TO MIX WITH FREEZING RAIN AND SLEET DURING THE LATE
AFTERNOON...BEFORE CHANGING TO ALL RAIN DURING THE EARLY OVERNIGHT
HOURS. SNOW AND SLEET ACCUMULATION OF AN INCH OR TWO IS EXPECTED.

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS SNOW, SLEET, AND FREEZING RAIN.
WHILE THE WEATHER WILL BE SIGNIFICANT, THE WORD ADVISORY IMPLIES
THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA
WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.

$$

NYZ004-005-011745-
/O.NEW.KBUF.WW.Y.0007.070301T2100Z-070302T1100Z/
WAYNE-NORTHERN CAYUGA-
INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN
437 AM EST THU MAR 1 2007

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
6 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
6 AM EST FRIDAY. 

SNOW IS EXPECTED TO SPREAD NORTH ACROSS THE AREA DURING THE
AFTERNOON. AS WARMER AIR ALOFT OVERSPREADS THE AREA...THE SNOW
WILL BEGIN TO MIX WITH FREEZING RAIN AND SLEET DURING EVENING AND
EARLY OVERNIGHT...BEFORE CHANGING TO ALL RAIN LATE TONIGHT. SNOW
AND SLEET ACCUMULATION OF ONE TO THREE INCHES IS EXPECTED.

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS SNOW, SLEET, AND FREEZING RAIN.
WHILE THE WEATHER WILL BE SIGNIFICANT, THE WORD ADVISORY IMPLIES
THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA
WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.

$$

LEVAN

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this winter storm watch went out at Feb 28, 3:42 AM EST, 39 minutes earlier.

Area forecast discussion, Feb 28, 3:42 AM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
342 AM EST WED FEB 28 2007

.SYNOPSIS...

UNEVENTFUL WEATHER TODAY AND TONIGHT...THEN SIGNIFICANT ICING
WILL BE POSSIBLE EAST OF LAKE ONTARIO THURSDAY NIGHT AND EARLY
FRIDAY.

A DEEPENING STORM SYSTEM WILL LIFT OUT OF THE CENTRAL PLAINS LATE
TONIGHT AND THURSDAY WITH A MIXED BAG OF PRECIPITATION SPREADING
ACROSS MUCH OF WESTERN NEW YORK AS A RESULT. THE BULK OF THE
PRECIPITATION WILL FALL ON THURSDAY NIGHT AS RAIN...BUT A
PROLONGED PERIOD OF FREEZING RAIN AND SLEET WILL BE POSSIBLE FOR
SITES EAST OF LAKE ONTARIO.

AS A RESULT...A WINTER STORM WATCH WILL BE ISSUED WITH THIS
PACKAGE FOR JEFFERSON...LEWIS AND OSWEGO COUNTIES. THE WATCH WILL
RUN FROM THURSDAY EVENING THROUGH THE FIRST HALF OF FRIDAY.

&&

.SHORT TERM /TODAY THROUGH FRIDAY/...

PLENTY OF LOW LEVEL MOISTURE REMAINS IN PLACE ACROSS THE FAR
WESTERN COUNTIES OF NEW YORK EARLY THIS MORNING...WITH AREAS OF
VERY LIGHT SNOW STILL BEING REPORTED. WHILE THIS SNOW WILL NOT
MEASURE IN MOST LOCATIONS...HAVE RAISED POPS TO 50 FOR THE VERY
EARLY MORNING TO COVER THE ENDING OF THIS NUISANCE ACTIVITY.

ELSEWHERE...DRIER AIR FROM QUEBEC AND SOUTHERN ONTARIO HAVE
CLEARED THE SKIES FROM ABOUT ROCHESTER NORTH AND EAST. THIS
CLEARING OF LOW LEVEL MOISTURE WILL PROGRESS TO THE WEST TODAY
UNDER THE INFLUENCE OF A BUILDING RIDGE...BUT IT WILL CERTAINLY BE
SHORT LIVED.

A BROAD UPPER LOW CRUISING ACROSS CENTRAL CALIFORNIA EARLY THIS
MORNING WILL TRAVERSE THE SOUTHERN ROCKIES LATE TODAY WITH ITS
DEVELOPING SFC STORM EMERGING OVER THE CENTRAL PLAINS BY DAYBREAK
THURSDAY. INCREASING WARM ADVECTION IN ADVANCE OF THIS DEEPENING
STORM SYSTEM...COMBINED WITH THE INFLUX OF SOME GULF MOISTURE...
WILL RESULT IN THICKENING CLOUDS OVER THE WESTERN COUNTIES LATE
TONIGHT AND THURSDAY.

PRECIPITATION IN THE FORM OF LIGHT SNOW WILL GRADUALLY BREAK OUT
ACROSS THE WESTERN COUNTIES EARLY ON THURSDAY...WITH THE SNOW
BRIEFLY CHANGING TO A BIT OF SLEET OR FREEZING RAIN AS THE LEADING
EDGE OF THE PRECIPITATION ADVANCES TO THE NORTHEAST ACROSS THE
GENESEE VALLEY AND FINGER LAKES REGION. THE PRECIPITATION WILL
THEN BE IN THE FORM OF JUST RAIN THURSDAY AFTERNOON ACROSS WESTERN
NEW YORK WITH SFC TEMPERATURES CLIMBING WELL INTO THE 30S AND
LOWER 40S (SRN TIER).

MEANWHILE EAST OF LAKE ONTARIO...THE PRECIPITATION WILL PROBABLY
HOLD OFF UNTIL LATER THURSDAY AFTERNOON. THE LIGHT SNOW IN THIS
PARTICULAR REGION WILL CHANGE TO FREEZING RAIN AND SLEET EARLY
THURSDAY NIGHT WITH THE ICY MIX EXPECETD TO PERSIST THROUGH THE
OVERNIGHT AND INTO FRIDAY MORNING. CURRENT MAINLINE MODEL GUIDANCE
IS SUGGESTING QPF VALUES OF A HALF TO ONE INCH FOR THURSDAY NIGHT...
WHICH LOOKS REASONABLE GIVEN THE COMBINED LIFT PROVIDED FROM THE
LF EXIT REGION OF A 120KT H25 JET AND A DIFFLUENT FLOW ALOFT. FOR
WHAT ITS WORTH...ENSEMBLES ARE ADVERTISING PWAT VALUES FOR
THURSDAY NIGHT TO BE 1 TO 2 STD ABOVE NORMAL VALUES.

THE ICY MIX IS THEN EXPECTED TO CHANGE OVER TO RAIN FOR SEVERAL
HOURS ON FRIDAY AS ENOUGH WARM AIR IN THE BOUNDARY LAYER FINALLY
PUSHES INTO THE REGION.

AS MENTIONED IN YESTERDAY MORNIGNS DISCUSSION...THIS STORM SYSTEM
WILL BE DIFFERENT FROM THE ONE THE RECENT CUT OFF OVER WISCONSIN
IN THAT IT WILL STILL BE DEEPENING DURING THE ACTUAL PRECIPITATION
PERIOD AND IT WILL HAVE SOME GULF MOISTURE INVOLVED WITH IT AS
WELL. ANOTHER IMPORTANT DIFFERENCE WILL BE THE RELATIVELY STRONG
JET DYNAMICS THAT WERE MENTIONED A COUPLE PARAGRAPHS ABOVE.

THE QPF WILL BE IN THE HALF TO THREE QUARTER INCH RANGE FOR THE
WESTERN COUNTIES FOR LATE THURSDAY AND THURSDAY NIGHT...SO GIVEN
THE ICE CLOGGED TRIBUTARIES IN THE REGION...THE POTENTIAL MAY
EXITS FOR SOME ICE JAM PROBLEMS. TYPICALLY...HIGHER QPF VALUES
WITH HIGHER TEMPS WOULD BE NEEDED TO PRODUCE SIGNIFICANT
PROBLEMS...BUT IT WILL STILL BEAR WATCHING AND WILL BE ADDRESSED
IN THE HWO.

THE UPCOMING STORM SYSTEM WILL BEGIN TO FILL OVER UPPER MICHIGAN
DURING THE DAY FRIDAY WHEN ITS OCCLUSION WILL LIFT ACROSS NEW
YORK STATE. COLDER AIR WRAPPING AROUND THE STORM IN ITS WAKE WILL
THEN CHANGE LEFTOVER RAIN SHOWERS TO SNOW SHOWERS...WHICH WILL
PERSIST FROM FRIDAY AFTERNOON THROUGH THE WEEKEND.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...

THE UPPER CLOSED LOW OVER THE WESTERN GREAT LAKES IS FORECAST TO
TRACK EAST INTO OUR REGION BY SATURDAY EVENING ALONG WITH AN
ASSOCIATED SURFACE LOW. THIS PATTERN WILL CONTINUE TO DRAIN COLD AIR
OUT OF CANADA AND KEEP US COLDER THAN NORMAL THROUGH THE WEEKEND
WITH A THREAT OF SNOW THROUGHOUT.

A SURFACE COLD FRONT IS FORECAST TO MOVE THROUGH MONDAY NIGHT
FOLLOWED BY HIGHER PRESSURE FROM CENTRAL CANADA. WITH THE MEAN UPPER
RIDGE POSITION EXPECTED TO REMAIN ACROSS THE FAR WESTERN STATES
EARLY NEXT WEEK OUR PART OF THE COUNTRY WILL REMAIN IN A WEST
NORTHWEST FLOW ALOFT WITH BELOW NORMAL TEMPERATURES PERSISTING.

&&

.AVIATION /08Z-06Z/...

VERY CHALLENGING TAF FORECAST THIS EVENING ACROSS THE WESTERN
TERMINALS. CIGS HAVE BEEN BOUNCING BETWEEN IFR AND VFR WITHIN
STUBBORN WEAKLY CONVERGENT LOW LEVEL FLOW. MOST PREDOMINANT FLIGHT
CATEGORY HAS BEEN MVFR...WITH OCCASIONAL IFR AND A FEW HOLES OF
VFR. BEST COURSE OF ACTION APPEARS TO BE MVFR FOR THE REMAINDER OF
THE NIGHT...THEN ON WEDNESDAY STRATUS LAYER SHOULD CONTINUE TO
SHRINK WITH APPROACH OF RIDGE AXIS AND DRIER AIR. HAVE TRENDED
SITES TO VFR DURING THE DAY...WITH VFR PREVAILING INTO WED
EVENING. AT KART...CLEARING LINE HAS ADVANCED WELL SOUTH OF THE
TERMINAL. STRONG RADIATIONAL COOLING HAS ALLOWED SOME LOCAL FOG AT
THE AIRPORT...BUT SUSPECT THIS IS JUST ISOLATED MIFG. SURFACE
DEWPOINTS CONTINUE TO STEADILY DROP...AND SUSPECT VSBY WILL REMAIN
MAINLY IN MVFR CATEGORY FOR THE OVERNIGHT BEFORE IMPROVING TO VFR
WED AM.

&&

.MARINE...

LIGHT WINDS ARE EXPECTED ACROSS THE LOWER LAKES REGION THROUGH TODAY
AS WEAKENING LOW PRESSURE DEPARTS AND A RIDGE OF HIGH PRESSURE MOVES
IN FROM THE WEST.

INCREASING EASTERLY WINDS ARE EXPECTED THURSDAY AHEAD OF A DEEP LOW
OVER THE CENTRAL MISSISSIPPI VALLEY. WINDS MAY APPROACH GALE FORCE
LATE THURSDAY AFTERNOON AND NIGHT AS THE PRESSURE GRADIENT INCREASES
BETWEEN THE MISSISSIPPI LOW AND HIGH PRESSURE CENTERED OVER JAMES
BAY.

LAKE ERIE IS MOSTLY ICE COVERED AS WELL AS THE NEARSHORES OF LAKE
ONTARIO FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER.
THEREFORE...WAVES FORECASTS HAVE BEEN OMITTED FROM THESE AREAS.

&&

.CLIMATE...

SNOW...SNOW...SNOW...ONE MORE DAY OF IT FOR BUFFALO AND ROCHESTER...
ALTHOUGH AMTS WERE MINIMAL (0.3 AND 0.4). INTERESTINGLY
ENOUGH...BOTH CITIES ARE NOW VERY CLOSE TO THEIR SEASONAL
NORMS...81.0 VS 80.2 AT BUF...81.3 VS 77.4 AT ROC. OF NOTE IS THAT
ROCHESTER HAS PASSED BUF IN THE SNOWFALL DERBY (SYR WAY AHEAD AT
109.6)...THIS DESPITE A HUGE EARLY SEASON LEAD AT BUF DUE TO THE
OCTOBER STORM.

SOME IMPRESSIVE NUMBERS AT ROCHESTER...THROUGH 7 PM TONIGHT...
FEBRUARY SNOWFALL OF 46.3 INCHES PLACES IT 3RD GREATEST OF ALL TIMES
IN FEB. AND...74 INCHES HAS FALLEN IN THE LAST 43 DAYS...WITH
MEASURABLE AMOUNTS ON 35 OF THEM...YET ONLY ONE DAY HAD OVER 5
INCHES (17.8 ON 2/14).

OVER IN BUFFALO...THE 33.3 INCHES IN FEB PLACES IT NINTH ON ALL TIME
FEB LIST. 47 INCHES HAS FALLEN IN LAST 43 DAYS...WITH MEASURABLE
AMOUNTS ON 32 OF THEM. YET...OVER THREE INCHES ON JUST THREE DAYS.

MORE INFO ON MONTHLY AND SEASONAL CLIMATE NOTES LATER THIS WEEK.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER STORM WATCH FROM THURSDAY EVENING THROUGH FRIDAY
     MORNING FOR NYZ006>008.
MARINE...NONE.

&&

SYNOPSIS...RSH
SHORT TERM...RSH
LONG TERM...SAGE
AVIATION...TJP
MARINE...TJP
CLIMATE...SFM
Hazardous weather outlook, Feb 27, 3:57 PM EST, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
357 PM EST TUE FEB 27 2007

LEZ020-NYZ010-280915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-NORTHERN ERIE-
357 PM EST TUE FEB 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND
WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A POTENT STORM SYSTEM OVER THE PLAINS ON WEDNESDAY WILL LIFT
ACROSS THE UPPER MISSISSIPPI VALLEY WEDNESDAY NIGHT AND MAKE ITS
TO ABOUT WISCONSIN BY THURSDAY EVENING. THIS SYSTEM WILL SPREAD
MILDER AIR ACROSS THE REGION IN THE PROCESS...WITH WIDESPREAD RAIN
ANTICIPATED FOR THURSDAY AFTERNOON AND THURSDAY NIGHT.

RAINFALL AMOUNTS OF A HALF TO THREE QUARTERS OF AN INCH THURSDAY
AND THURSDAY NIGHT WILL COMBINE WITH SNOW MELT TO PRODUCE THE
POTENTIAL FOR SOME ICE JAMMING ON AREA TRIBUTARIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-280915-
OSWEGO-JEFFERSON-LEWIS-
357 PM EST TUE FEB 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A POTENT STORM SYSTEM OVER THE PLAINS ON WEDNESDAY WILL LIFT
ACROSS THE UPPER MISSISSIPPI VALLEY WEDNESDAY NIGHT AND MAKE ITS
TO ABOUT WISCONSIN BY THURSDAY EVENING. THIS SYSTEM WILL SPREAD
MILDER AIR AT UPPER LEVELS ACROSS THE REGION IN THE PROCESS...
WITH A PROLONGED PERIOD OF MIXED PRECIPITATION LIKELY LATE
THURSDAY INTO FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

NYZ001>005-011>014-019>021-085-280915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
357 PM EST TUE FEB 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-061-LOZ042>045-062>065-SLZ022-024-280915-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
357 PM EST TUE FEB 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
LAKE ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

SAGE

Nearby

Winter Storm Watches in New York, 2007Every winter storm watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.